Weight gain from Steroids

Hi guy's and doll's,

When I was given a 125ml injection of steroids I lost weight, I now take 5mg daily and in the last 3 1/2 weeks I have gained weight and my face is becoming round, it's a daily look in the mirror to see how much rounder it has become overnight and it's a shock.

I am also told that if the steroid does not help then it will be onto the Methotrexate injections twice weekly (I am not afraid to do this) can my fellow sufferers please tell me does the Methotrexate really help with the pain. Also does anyone take both the Steroids and Methotrexate together.

My theory is the 125ml gave me so much energy and pain relief I was able to do so much more and walk my dog at lunchtimes (hubby does the morning and evening) but I was really enjoying it and have been unable to do that for a long time. I was able to get up at 6am bright eye and bushy tailed and get on with things, I had even contemplated doing the decorating but now on the 5mg I have been bought back down to earth. It's very depressing. I am also adding to my medication an extra 6 tablets to my daily meds of 24 tablets because of swallowing problems and the gastritis. On top of that my eye pressures are both 26 so that's a trip to the eye hospital.

I would welcome your thoughts on anything in this post, especially the Methotrexate and the eye pressures.

Thank you all for reading.

Love as always and take care all, noonoo X

7 Replies

oldest β€’ newest
  • Oh noonoo! I'm sorry you are in strife.

    You are so right....the energy from the injections gave you a 🐝🐝🐝🐝 , your metabolism raced and you felt well and now you're in a slump. 5 mg dose isn't massive, I wonder why you see your face become rounder ? I'm sure this will settle. I'm hoping for you 🌸🌸🌸🌸🌸

    Methotrexate takes 6 weeks to work and my understanding is you stay on the prednisilone to cover this time, hopeful you won't need it when the methotrexate kicks in.

    Intraoculuar pressure of 26 is a bit high isn't? 7-19 is the norm. I'm guessing you'll be prescribed eye drops to reduce the pressure...they will monitor you carefully .

    And gastritis ...dysphagia...so much going wrong ...dear noonoo 🌿🌿🌿🌿🌿🌿.

    There will be wiser words than mine out there for you...

    But I'm sending you

    Lots of hugs

    PM

    🌸🌿🌸🌿🌸

  • Thank you dearest friend, I appreciate your concerns, my pressures last time were. 21/23 but this time more of a worry, but yes I may have to join thousands of others with eye drops just one more thing to set my alarms for, I need reminding of all the medication. My memory is shocking.

    I suppose I was spoilt with the large dose of steroids, although some patients have 1000mg if they are admitted to hospital and are very poorly which I was shocked at the dosage. The specialist just wants it kept at 5mg so there are no ups and downs.

    Thank you for clearing up the dose of steroids until the Methotrexate kicks in, I forgot to ask. Will give another week and then speak to my specialist.

    Thank you again for replying.

    Take care PM xxxxπŸ’πŸ»

  • Yes! One more week and 😷 can πŸ”¦ shine some light on your problems. Have your list ready.

    See if he will give you intermittent cortisone injections in the sore spots, less pain = more energy and feeling better about your body....how we feel about ourselves is important when we are not dashing everywhere like our counterparts.

    ( But then I have seen a photo of you and know you are as pretty as a picture ma chérie 🌸🌸🌸 )

    PM

    πŸ•Š

  • Sweet as usual my friend, time for bed. πŸ˜΄πŸ’€πŸ’€πŸ’€πŸ’€πŸ’€πŸ’€πŸ’€πŸ˜΄

  • πŸ‘‹πŸΌπŸ‘‹πŸΌπŸ˜΄!

  • Hi noonoo. I used to take methotrexate a few years back when my rheumatologist diagnosed me with RA. With hindsight this was clearly early lupus for me. Anyway....I went from not being able to do anything with my hands, to being able to play golf and the guitar pain free. It really was a godsend. I stopped taking it as we were trying for children and I was advised to come off it, and have since had a huge lupus flare. In a nutshell though methotrexate was effective for me, and I hope it will be for you πŸ˜ƒ

  • Hello Christof,

    Thank you for taking the time to reply to my post.

    I really do hope that is does work but I have heard it takes approximately 6 weeks, I hope that I can stay on the steroids in the meantime and cope with the 5mg dose.

    I hope that you were successful in having your children, it's very difficult for women with lupus to conceive, I was not blessed and had several miscarriages. But I am not sure how it effects men.

    Thank you again.

    Love Nicola. 😎

You may also like...